Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 5, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 4, 1995, 11:53 AM EDT for Schuylkill County, Pennsylvania. It was in force for 37 min.
The area
The counties it named.
The facts
- Issued
- Apr 4, 1995, 11:53 AM EDT (15:53 UTC)
- Expired
- Apr 4, 1995, 12:30 PM EDT
- In force
- 37 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Schuylkill County, PA
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 3.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2081 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 041553 RRA SVRCTP PAC107-041630- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 1153 AM EDT TUE APR 4 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1230 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN PENNSYLVANIA ...SCHUYLKILL COUNTY AT 1155 AM...WEATHER SERVICE DOPPLER RADAR IN STATE COLLEGE SHOWED A SEVERE THUNDERSTORM MOVING INTO NORTHERN SCHUYLKILL COUNTY NEAR MAHANOY CITY. THE THUNDERSTORM WAS MOVING TO THE EAST AT 40 MPH. THIS THUNDERSTORM HAS A HISTORY OF PRODUCING WINDS IN EXCESS OF 50 MPH...DOWNING TREES AND POWER LINES. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREA~S WHERE WATER COVERS THE ROAD. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 1:27 AM EDT, 10 hours 26 minutes earlier.
Area forecast discussion, Apr 4, 1:27 AM EDT, 10 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 125 AM EDT TUE APR 4 1995 FIRST FRONT WASHED OUT...FEW SHOWERS TO THE W AND N OF STATE COLLEGE...AND OUTFLOW OF COOLER AIR WENT THRU EARLY EVENING. DRY PUNCH OVER WNY...WITH VERY STRONG FRONT HEADING TOWARD REGION TODAY. MAIN DYNAMICS FCST TO LIFT NE AWAY FROM AREA THIS AM...AND WITH COLDER AIR COMING IN RIGHT BEHIND FRONT...THINK SHOWERS WILL BE EAST OF MTNS...BUT NOT AS MANY AS IS THE CASE TO THE N AN W...NOR DO I SEE THUNDERSTORMS. EFFECTS OF COLD AIR WILL TAKE HOLD BY SUNSET ACROSS THE ENTIRE REGION...AND TEMPS WILL CRASH. STRONG DOWNWARD MOTION TONIGHT AND SOME SHEAR...THUS LE WILL BE LIMITED...BUT A BETTER CHANCE ON WED...AS WINDS LINE UP BETTER. BEST CHANCE WILL BE IN CNY...GIVEN COLDER AIR ALOFT AND FETCH...BUT WILL HAVE TO WATCH PORTIONS OF W AND N PA. THINK MAX TEMPS FOR WED WILL BE COOLER THAN MODEL OUTPUT...THIS IS VERY COLD AIR...AND WINDS WILL BE ON THE GUSTY SIDE. HARD TO SEE ANYONE GETTING ABOVE FREEZING WED...BUT MAYBE PHL. 500 MB WIND MAX WILL BE OVER REGION WED...THUS EXPECT SOME STRONG WINDS...BUT MOST LIKELY BELOW DAMAGING LEVELS...AS SFC GRADIENT FCST TO WEAKEN WITH TIME. MIGHT BE A FUN DAY IN THE MOHAWK VALLEY OF NY. TO EARLY TO TELL ABOUT WARM ADV. SNOW FOR THU. EXPECT SOME RECORDS TO GO...MAYBE SOME OF THE COLDEST AIR SO LATE...ALTHOUGH WINDS WILL HELP KEEP TEMPS UP AT NIGHT...BUT SOME READING CLOSE TO ZERO POSSIBLE. MARTIN
In the hours before
Special weather statement, Apr 4, 11:10 AM EDT, 43 minutes before
PAZ006-027-028-036-037-041-042-046-049>053-056>059-063>066-041715- SPECIAL WEATHER STATEMENT - THUNDERSTORM WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 1110 AM EDT TUE APR 4 1995 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF EASTERN PENNSYLVANIA UNTIL 400 PM... THIS INCLUDES THE FOLLOWING COUNTIES... TIOGA... LYCOMING... UNION... MONTOUR... SNYDER... NORTHUMBERLAND... COLUMBIA... MIFFLIN... JUNIATA... PERRY... DAUPHIN... LEBENON... FULTON... FRANKLIN... CUMBERLAND... ADAMS... YORK... SCHUYLKILL AND LANCASTER. A STRONG COLD FRONT WILL MOVE ACROSS CENTRAL AND EASTERN PENNSYLVANIA TODAY. THIS COLD FRONT WILL TRIGGER THUNDERSTORMS...SOME POSSIBLY SEVERE. TEMPERATURES WILL DROP SHARPLY BEHIND THE COLD FRONT LATER THIS AFTERNOON AND TONIGHT...USHING IN ANOTHER ROUND OF WINTER-LIKE WEATHER FOR THE COMMONWEALTH. IF YOU PLAN TO BE OUTDOORS...CHECK THE LATEST WEATHER INFORMATION AND KEEP A WEATHER EYE ON THE SKY. JUNG
Special weather statement, Apr 4, 11:39 AM EDT, 14 minutes before
PAZ006-027-028-036-037-041-042-046-049>053-056>059-063>066-041715- SPECIAL WEATHER STATEMENT - THUNDERSTORM WATCH - CORRECTED NATIONAL WEATHER SERVICE STATE COLLEGE PA 1140 AM EDT TUE APR 4 1995 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF EASTERN PENNSYLVANIA UNTIL 400 PM... THIS INCLUDES THE FOLLOWING COUNTIES... TIOGA... LYCOMING... UNION... MONTOUR... SNYDER... NORTHUMBERLAND... COLUMBIA... MIFFLIN... JUNIATA... PERRY... DAUPHIN... LEBENON... FULTON... FRANKLIN... CUMBERLAND... ADAMS... YORK... SCHUYLKILL... SULLIVAN AND LANCASTER. A STRONG COLD FRONT WILL MOVE ACROSS CENTRAL AND EASTERN PENNSYLVANIA TODAY. THIS COLD FRONT WILL TRIGGER THUNDERSTORMS...SOME POSSIBLY SEVERE. TEMPERATURES WILL DROP SHARPLY BEHIND THE COLD FRONT LATER THIS AFTERNOON AND TONIGHT...USHING IN ANOTHER ROUND OF WINTER-LIKE WEATHER FOR THE COMMONWEALTH. IF YOU PLAN TO BE OUTDOORS...CHECK THE LATEST WEATHER INFORMATION AND KEEP A WZEATHER EYE ON THE SKY. JUNG
Special weather statement, Apr 4, 11:40 AM EDT, 13 minutes before
PAZ006-027-028-036-037-041-042-046-049>053-056>059-063>066-041715- SPECIAL WEATHER STATEMENT - THUNDERSTORM WATCH - CORRECTED NATIONAL WEATHER SERVICE STATE COLLEGE PA 1140 AM EDT TUE APR 4 1995 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF EASTERN PENNSYLVANIA UNTIL 400 PM... THIS INCLUDES THE FOLLOWING COUNTIES... TIOGA... LYCOMING... UNION... MONTOUR... SNYDER... NORTHUMBERLAND... COLUMBIA... MIFFLIN... JUNIATA... PERRY... DAUPHIN... LEBENON... FULTON... FRANKLIN... CUMBERLAND... ADAMS... YORK... SCHUYLKILL... SULLIVAN AND LANCASTER. A STRONG COLD FRONT WILL MOVE ACROSS CENTRAL AND EASTERN PENNSYLVANIA TODAY. THIS COLD FRONT WILL TRIGGER THUNDERSTORMS...SOME POSSIBLY SEVERE. TEMPERATURES WILL DROP SHARPLY BEHIND THE COLD FRONT LATER THIS AFTERNOON AND TONIGHT...USHING IN ANOTHER ROUND OF WINTER-LIKE WEATHER FOR THE COMMONWEALTH. IF YOU PLAN TO BE OUTDOORS...CHECK THE LATEST WEATHER INFORMATION AND KEEP A WEATHER EYE ON THE SKY. JUNG
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 10:19 AM EDT | Severe Thunderstorm Warning | CTP | Blair, Centre, Clinton | 56 min |
| Apr 4, 10:48 AM EDT | Severe Thunderstorm Warning | CTP | Huntingdon, Mifflin, Snyder, Union | 57 min |
| Apr 4, 10:48 AM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 57 min |
| Apr 4, 11:36 AM EDT | Severe Thunderstorm Warning | CTP | Columbia | 39 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.